Acetaminophen/Caffeine/Dihydrocodeine Generic Name:
Acetaminophen/Caffeine/Dihydrocodeine (a-seet-a-MIN-oh-fen/KAF-een/dye-hye-droe-KOE-deen)Brand Name:
Examples include Panlor DC and Panlor SS
Acetaminophen/Caffeine/Dihydrocodeine is used for:
Relieving moderate to moderately severe pain. It may also be used for other conditions as determined by your doctor.
Acetaminophen/Caffeine/Dihydrocodeine is an analgesic combination. It works in certain areas of the brain and nervous system to decrease pain.
Do NOT use Acetaminophen/Caffeine/Dihydrocodeine if:
- you are allergic to any ingredient in Acetaminophen/Caffeine/Dihydrocodeine or any other codeine- or morphine-related medicine (eg, oxycodone)
- you have severe diarrhea due to taking an antibiotic, severe bowel problems (eg, paralytic ileus), severe asthma, or if you are having an asthma attack
- you are taking naltrexone, quinidine, or sodium oxybate (GHB)
Contact your doctor or health care provider right away if any of these apply to you.
Before using Acetaminophen/Caffeine/Dihydrocodeine :
Some medical conditions may interact with Acetaminophen/Caffeine/Dihydrocodeine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you drink more than 3 alcohol-containing drinks per day or have a history of alcohol or substance abuse, or suicidal thoughts or behavior
- if you have recently had a head injury or if you have a history of brain injury or tumor, increased pressure in the brain, infection of the brain or nervous system, epilepsy, or seizures
- if you have a history of asthma or other lung or breathing problems, stomach or bowel problems, gallbladder problems (eg, gallstones), or pancreas problems (eg, pancreatitis)
- if you have Addison disease, heart problems, liver problems (eg, hepatitis), an underactive thyroid, prostate problems, kidney problems, urinary problems, or if you have had recent abdominal surgery
Some MEDICINES MAY INTERACT with Acetaminophen/Caffeine/Dihydrocodeine . Tell your health care provider if you are taking any other medicines, especially any of the following:
- Naltrexone because the effectiveness of Acetaminophen/Caffeine/Dihydrocodeine will be decreased and withdrawal symptoms may occur if you are physically dependent on opioids. You must not take naltrexone until you have stopped taking Acetaminophen/Caffeine/Dihydrocodeine for 7 to 10 days and after a naloxone challenge test is negative.
- Quinidine because the effectiveness of Acetaminophen/Caffeine/Dihydrocodeine may be decreased
- Cimetidine, ethanol, HIV protease inhibitors (eg, ritonavir), isoniazid, medicine for mental or mood disorders (eg, olanzapine, haloperidol), medicine for anxiety (eg, diazepam), other narcotic pain medicine (eg, oxycodone), monoamine oxidase (MAO) inhibitors (eg, phenelzine), or sodium oxybate (GHB) because side effects such as excessive drowsiness, disorientation, trouble breathing, or seizures may occur
- Anticoagulants (eg, warfarin) because side effects such as bleeding may be increased by Acetaminophen/Caffeine/Dihydrocodeine
This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Caffeine/Dihydrocodeine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Acetaminophen/Caffeine/Dihydrocodeine :
Use Acetaminophen/Caffeine/Dihydrocodeine as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Acetaminophen/Caffeine/Dihydrocodeine may be taken with or without food. If stomach upset occurs, take with food to reduce stomach irritation. However, this may decrease its effectiveness.
- If you miss a dose of Acetaminophen/Caffeine/Dihydrocodeine and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Acetaminophen/Caffeine/Dihydrocodeine .
Important safety information:
- Acetaminophen/Caffeine/Dihydrocodeine may cause drowsiness, dizziness, or lightheadedness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Acetaminophen/Caffeine/Dihydrocodeine . Using Acetaminophen/Caffeine/Dihydrocodeine alone, with other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
- Avoid drinking alcohol or taking other medications that cause drowsiness (eg, sedatives, tranquilizers) while taking Acetaminophen/Caffeine/Dihydrocodeine . Acetaminophen/Caffeine/Dihydrocodeine will add to the effects of alcohol and other depressants. Ask your pharmacist if you have questions about which medicines are depressants.
- Acetaminophen/Caffeine/Dihydrocodeine may cause liver damage. If you drink 3 or more alcohol-containing drinks every day, ask your doctor whether you should take Acetaminophen/Caffeine/Dihydrocodeine or other pain relievers/fever reducers. Alcohol use combined with Acetaminophen/Caffeine/Dihydrocodeine may increase your risk for liver damage.
- When using for an extended period, Acetaminophen/Caffeine/Dihydrocodeine may not work as well and may require different dosing. Talk with your doctor if Acetaminophen/Caffeine/Dihydrocodeine stops working well.
- Acetaminophen/Caffeine/Dihydrocodeine contains acetaminophen. Do not take additional acetaminophen for pain or fever without checking with your doctor or pharmacist. Ask your doctor or pharmacist if you have any questions about which medicines contain acetaminophen.
- Acetaminophen/Caffeine/Dihydrocodeine may cause constipation. To prevent constipation, maintain a diet adequate in fiber, drink plenty of water, and exercise. If you become constipated while taking Acetaminophen/Caffeine/Dihydrocodeine , talk with your doctor or pharmacist. A stool softener or fiber laxative may be required.
- If nausea occurs, consult your doctor or pharmacist about alternatives for decreasing nausea (eg, taking antihistamines, lying down for 1 to 2 hours with minimal head movement).
- To minimize dizziness or lightheadedness, get up slowly when rising from a seated or lying position.
- Caution is advised when using Acetaminophen/Caffeine/Dihydrocodeine in the ELDERLY because they may be more sensitive to the effects of the medicine, especially drowsiness and trouble breathing.
- PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Acetaminophen/Caffeine/Dihydrocodeine , discuss with your doctor the benefits and risks of using Acetaminophen/Caffeine/Dihydrocodeine during pregnancy. Acetaminophen/Caffeine/Dihydrocodeine is excreted in breast milk. Do not breast-feed while taking Acetaminophen/Caffeine/Dihydrocodeine .
When used for long periods of time or at high doses, Acetaminophen/Caffeine/Dihydrocodeine may not work as well and may require higher doses to obtain the same effect as when originally taken. This is known as TOLERANCE. Talk with your doctor if Acetaminophen/Caffeine/Dihydrocodeine stops working well. Do not take more than prescribed.
Acetaminophen/Caffeine/Dihydrocodeine may be habit-forming and lead to DEPENDENCE if used in high doses or for a long period of time. If you are on long-term or high dosage therapy, you may have WITHDRAWAL symptoms (eg, convulsions, tremor, stomach and muscle cramps, vomiting, sweating) if you suddenly stop taking Acetaminophen/Caffeine/Dihydrocodeine . Do not stop therapy abruptly or change dosage without asking your pharmacist or doctor. Discuss overuse with your doctor or pharmacist.
Possible side effects of Acetaminophen/Caffeine/Dihydrocodeine :
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Blurred vision; constipation; dizziness; drowsiness; exaggerated sense of well-being; feeling unwell or unhappy; flushing; lightheadedness; mental/mood changes; nausea; nervousness or anxiety; stomach pain; vision changes; vomiting.Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); change in the amount of urine; dark urine; difficulty breathing; slow/irregular breathing; slow/irregular heartbeat; stomach pain; yellowing of the skin or eyes.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include cold, clammy skin; extreme drowsiness; fatigue; loss of consciousness; persistent nausea/vomiting; slow heartbeat; slow, shallow, or abnormal breathing; stomach pain; unusual sweating; weakness; yellowing of the skin or eyes.Proper storage of Acetaminophen/Caffeine/Dihydrocodeine :
Store Acetaminophen/Caffeine/Dihydrocodeine at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Caffeine/Dihydrocodeine out of the reach of children and away from pets.
- If you have any questions about Acetaminophen/Caffeine/Dihydrocodeine , please talk with your doctor, pharmacist, or other health care provider.
- Acetaminophen/Caffeine/Dihydrocodeine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Acetaminophen/Caffeine/Dihydrocodeine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.